Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 141, NWS San Francisco Bay Area, CA

July 2, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 2, 2021, 2:49 AM PDT. It took effect at Jul 3, 2021, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2021, 2:49 AM PDT (09:49 UTC)
In effect from
Jul 3, 2021, 3:00 PM PDT
Expired
Jul 3, 2021, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

197 
WHUS76 KMTR 020949
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
249 AM PDT Fri Jul 2 2021

PZZ540-021100-
/O.EXP.KMTR.SC.Y.0137.000000T0000Z-210702T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
249 AM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...


$$

PZZ565-021100-
/O.EXP.KMTR.SC.Y.0137.000000T0000Z-210702T1000Z/
Coastal Waters from Point Pinos to Point Piedras Blancas
California out to 10 nm-
249 AM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...


$$

PZZ530-021800-
/O.CON.KMTR.SC.Y.0140.210702T1600Z-210703T0400Z/
/O.NEW.KMTR.SC.Y.0141.210703T2200Z-210704T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
249 AM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 15 kt with gusts up to 
  25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 9 AM this morning to 
  9 PM PDT this evening. For the Small Craft Advisory, from 3 PM 
  to 9 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-021800-
/O.CON.KMTR.SC.Y.0137.000000T0000Z-210702T2200Z/
Waters from Point Arena to Point Reyes 10-60 NM-
249 AM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-021600-
/O.CON.KMTR.SC.Y.0138.000000T0000Z-210702T1600Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
249 AM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
7 follow-up statements
480 
WHUS76 KMTR 021543
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
843 AM PDT Fri Jul 2 2021

PZZ571-021645-
/O.EXP.KMTR.SC.Y.0138.000000T0000Z-210702T1600Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
843 AM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ530-022345-
/O.CON.KMTR.SC.Y.0140.210702T1600Z-210703T0400Z/
/O.CON.KMTR.SC.Y.0141.210703T2200Z-210704T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
843 AM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt expected. 

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-022200-
/O.CON.KMTR.SC.Y.0137.000000T0000Z-210702T2200Z/
Waters from Point Arena to Point Reyes 10-60 NM-
843 AM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
868 
WHUS76 KMTR 022145
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
245 PM PDT Fri Jul 2 2021

PZZ570-022245-
/O.EXP.KMTR.SC.Y.0137.000000T0000Z-210702T2200Z/
Waters from Point Arena to Point Reyes 10-60 NM-
245 PM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

Winds have fallen below advisory criteria.

$$

PZZ530-030545-
/O.CON.KMTR.SC.Y.0140.000000T0000Z-210703T0400Z/
/O.CON.KMTR.SC.Y.0141.210703T2200Z-210704T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
245 PM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 30 kt. For the second Small Craft 
  Advisory, southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the first Small Craft Advisory, until 9 PM PDT this
  evening. For the second Small Craft Advisory, from 3 PM to 9 PM
  PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
426 
WHUS76 KMTR 030355
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
855 PM PDT Fri Jul 2 2021

PZZ530-031200-
/O.EXP.KMTR.SC.Y.0140.000000T0000Z-210703T0400Z/
/O.CON.KMTR.SC.Y.0141.210703T2200Z-210704T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
855 PM PDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
019 
WHUS76 KMTR 030923
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
223 AM PDT Sat Jul 3 2021

PZZ530-031730-
/O.CON.KMTR.SC.Y.0141.210703T2200Z-210704T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
223 AM PDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
601 
WHUS76 KMTR 031503
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
803 AM PDT Sat Jul 3 2021

PZZ530-032315-
/O.CON.KMTR.SC.Y.0141.210703T2200Z-210704T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
803 AM PDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
487 
WHUS76 KMTR 032101
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
201 PM PDT Sat Jul 3 2021

PZZ530-040400-
/O.CON.KMTR.SC.Y.0141.210703T2200Z-210704T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
201 PM PDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
455 
WHUS76 KMTR 040350
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
850 PM PDT Sat Jul 3 2021

PZZ530-040500-
/O.EXP.KMTR.SC.Y.0141.000000T0000Z-210704T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
850 PM PDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds have fallen below advisory criteria.

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 11:19 PM PDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 1, 11:19 PM PDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1119 PM PDT Thu Jul 1 2021

.SYNOPSIS...Seasonal conditions prevail through the Fourth of
July holiday weekend. Temperatures will remain near seasonal
normals with a well established marine layer resulting in low
clouds, fog and possibly patchy light drizzle spreading inland
during the night and morning hours.

&&

.DISCUSSION...as of 09:09 PM PDT Thursday...As the sun sets, the
marine layer has compressed slightly along the Central Coast. The
Fort Ord Profiler showing a drop from the previously recorded 2200
feet marine layer, now down closer to 1800 feet. It has
compressed enough for light patchy drizzle to occur around the
Monterey Peninsula with reports on social media suggesting the
same is happening in south San Francisco. As such, the stratus
clouds that were blanketed over the Pacific Ocean along the
coastline is slowly starting to make its traditional nighttime
trek inland, spreading already to the East Bay and Oakland as well
as inching down the Salinas Valley. Expect further spread of the
clouds overnight and into Friday morning with patchy fog and
coastal drizzle possible.

Updated recent model runs tell a similar story to the previous
discussion that was sent. Deterministic models keep higher
pressure over the Intermountain west, while a weaker upper level
low sits about 500 miles west-northwest of San Francisco over the
ocean. Despite its distance, the low keeps onshore flow along the
coastline and a robust marine layer in place. NAM 850 mb
temperatures only fluctuate between 20 and 22 degrees Celsius
into the holiday weekend. Even ensemble models agree where GEFS
and ENS models suggest an approximate 595 dm high forming and
setting up shop over the Four Corners and parking itself there
well into next week.

So what does this mean? More of the same. Clouds will go out
in the afternoon for cooler temperatures near the coast in the
60s and 70s, while warmer temperatures will be featured in inland
locations and higher elevations in the 80s and isolated interior
in the 90s. At night the marine layer returns adding a robust
cloud layer with temps in the 50s and low 60s. This daily pattern
will continue through the holiday weekend.

The marine layer adds moisture to fuels in coastal areas, but
drier conditions will remain farther inland. With no fire danger
present from the weather conditions, it still only takes one spark
to start a wildfire. Whether you are at the cloud filled coast or
in the drier inland areas, it is encouraged for everyone to
celebrate the holiday this weekend responsibly.

&&

.PREV DISCUSSION...as of 1:30 PM PDT Thursday... A 2200 foot marine
layer deck surged inland overnight and has gradually retreated
back to the coast through the mid to late morning. Regional
satellite imagery showed this marine stratus deck inundated
coastal areas from British Columbia to the north to Baja
California to the south. Closer to home, the compression of the
saturated marine inversion wrung out notable amounts of drizzle
along the coast, with numerous coastal sites reporting a trace or
a few hundredths, while gauges on the orographically favored
windward coastal slopes reported values closer to 0.03-0.06".
While these light drizzle accumulations will not play a
significant role in easing our multi-year drought, they do
at least temporarily mitigate the wildfire risks both in ignition
probability and intensity. That said, many inland areas are still
primed to burn, so do you part to avoid igniting a wildfire this
holiday weekend.

Stratus quo is firmly in place and only minimal day to day
variations are expected over the coming days under a benign
synoptic scale pattern. Day time temperatures will be a few to
several degrees below normal, with mid 60s to low 70s along the
coast, 70s to low 80s for most urban areas, and low 90s for the
extreme inland areas through the next several days. Ensemble data
suggests general agreement that we will see a relatively deep
marine layer remain in place through at least the weekend and into
early next week, if not beyond. Patchy coastal drizzle and fog
should be anticipated, especially on coast facing slopes, each of
the next several mornings. The stratus deck will insulate the
region overnight and result in slightly above average overnight
temperatures that bottom out into the mid to upper 50s. A
compressed diurnal temperature range is typical under these marine
layer centric patterns due to daytime cooling and nighttime
warming.

&&

.AVIATION...as of 10:50 PM PDT Thursday...For the 06z TAFs. 2000
foot marine layer returns tonight and will bring generally LIFR
to IFR ceilings overnight into Friday morning. Patchy fog and
drizzle through the sunrise hours along coast, especially coast
facing slopes. Breezy afternoon onshore winds. Similar pattern
expected to play out through weekend and into early next week.

Vicinity of KSFO...IFR ceilings overnight with light to moderate
drizzle through sunrise hours, then scattering out late morning
to midday Friday. Breezy afternoon onshore winds around 15kt,
gusts to low 20kts.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...LIFR to IFR cigs overnight, with drizzle
and patchy fog into sunrise.

&&

.MARINE...as of 09:08 PM PDT Thursday...Gusty northwest winds
continuing into Friday mainly across the northern and outer waters
and south of Point Sur. Gusty onshore winds north of the Bay
Bridge will persist each afternoon and evening. Predominately wind
drive seas will persist with a weak southerly swell component.
Strong wind gusts can generate steeper seas that are hazardous for
smaller vessels. Winds diminish over the waters for the weekend.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 PM
             SCA...Pt Arena to Pt Reyes 0-10 nm until 3 AM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
             SCA...SF Bay from 9 AM

&&

PUBLIC FORECAST: DRP/DK
AVIATION: DRP
MARINE: DRP

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.